Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 75, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 24, 2010, 1:15 PM CDT for Cavalier County, Towner County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2010, 1:15 PM CDT (18:15 UTC)
- Expired
- Jun 24, 2010, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cavalier County, ND, Towner County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:35 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 24, 9:35 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 935 AM CDT THU JUN 24 2010 .DISCUSSION...FORECAST CHALLENGE FOR UPDATE CONCERNS T POTENTIAL AND TEMPERATURES. LOW LEVEL BOUNDARY ORIENTED ALONG ND/CANADIAN BORDER WITH UPSTREAM CONVECTION RIDING ALONG AND NORTH OF FEATURE. WITH STORM MOTION ESE AND FURTHER DESTABILIZATION WITH HEATING EXPECT CONVECTION REMAINDER OF DAY TO RIDE ALONG BOUNDARY AFFECTING MAINLY NORTHERN AREAS AND WILL MAINTAIN HIGHER POPS THIS AREA. SOUTH OF BOUNDARY CONFIDENCE LOW ON ANY CONVECTIVE INITIATION. WILL MAKE SOME MINOR POP ADJUSTMENTS BASED ON ABOVE THINKING. CLOUD COVER ALONG BOUNDARY NOT EXTENSIVE SO EXPECT TEMPERATURES TO RECOVER WITH MODEST WARM ADVECTION. WARMEST TEMPERATURES WILL BE SOUTH OF BOUNDARY WITH LESS CLOUD COVER. && .AVIATION... VFR CONDITIONS EXPECTED WITH FAIRLY LIGHT SOUTHERLY WINDS THAT MAY INCREASE A BIT THIS AFTERNOON. THERE COULD BE SOME SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON ACROSS FAR NORTH...AND THUNDERSTORMS MAY BECOME LIKELY TONIGHT AT NORTHERN TAF SITES...DVL/TVF POSSIBLY GFK AND BJI. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 24, 5:22 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 522 AM CDT THU JUN 24 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 522 AM CDT THU JUN 24 2010 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS MAY DEVELOP IN NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA ALONG AND NORTH OF HIGHWAY 2 AFTER 3 PM THIS AFTERNOON AND CONTINUE OVERNIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING. IN ADDITION...HEAVY RAINFALL WILL OCCUR NEAR ANY STORMS...AND LOCALIZED FLOODING IS POSSIBLE IF STORMS CONTINUALLY DEVELOP OVER ONE AREA. A MOIST AND UNSTABLE AIRMASS WILL MOVE INTO THE REGION BY THIS AFTERNOON...AND REMAIN IN THE AREA THROUGH SATURDAY UNTIL A COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AND SATURDAY FOR ALL OF EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IS LIKELY SATURDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH SATURDAY. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:39 PM CDT | Severe Thunderstorm Warning | FGF | Marshall | 51 min |
| Jun 24, 3:27 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 48 min |
| Jun 24, 3:41 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Red Lake | 49 min |
| Jun 24, 6:30 PM CDT | Areal Flood Advisory | FGF | Beltrami, Hubbard | 6 hr |
| Jun 24, 3:49 PM CDT | Tornado Warning | FGF | Walsh | 41 min |
| Jun 24, 4:20 PM CDT | Tornado Warning | FGF | Grand Forks, Walsh | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.